MAUDE Adverse Event Report: ARTHREX, INC. FT STERNAL CLOSURE W/ TAPER CUTTING NDL; FIXATION CERCLAGE

ARTHREX, INC. FT STERNAL CLOSURE W/ TAPER CUTTING NDL; FIXATION CERCLAGE
Model Number FT STERNAL CLOSURE W/ TAPER CUTTING NDL
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Wound Infection (2447)
Date of Event 03/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 4/9/2025, an fda medwatch notification was received via email.A facility representative reported that a patient underwent an aortic valve replacement, tissue and coronary artery bypass graft, and repair tricuspid valve procedure in (b)(6) 2025.The patient's sternal closure was achieved with an ar-7288 fibertape sternal closure.The patient then presented with a sternal wound infection, requiring additional surgery.Surgical cultures revealed corynebacterium amycolatum.No additional information was provided.
 
Event or Problem Description
Additional information received on 4/16/2025: the facility representative confirmed that, in addition to the ar-7288 fibertape sternal closure, an ar-7289t tigertape sternal closure, and an ar-7288t tigertape sternal closure were implanted during the initial surgery on (b)(6) 2025.The patient began experiencing symptoms on (b)(6) 2025, including chest pain, chest wall abscess, and mediastinitis.The infection, identified as corynebacterium amycolatum, required multiple treatments, including debridement and irrigation of the chest, a pectoralis muscle flap for closure, and wound vacuum-assisted closure.These interventions were performed on (b)(6) 2025.During an additional surgical procedure, the implants were explanted; however, the specific implants removed and the exact date of the surgery remain unclear.The patient was discharged on (b)(6) 2025 with jp drains in place and continued iv antibiotic therapy via a picc line.Additional information has been requested on 5/8/2025.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be misuse due to a patient-specific event.

Brand Name
FT STERNAL CLOSURE W/ TAPER CUTTING NDL
Common Device Name
FIXATION CERCLAGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21909096
Report Number1220246-2025-01738
Device Sequence Number4084654
Product Code GAT
UDI-Device Identifier00888867369856
UDI-Public00888867369856
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K232755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFT STERNAL CLOSURE W/ TAPER CUTTING NDL
Device Catalogue NumberAR-7288
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer04/16/2025
10/01/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/09/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown